Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Could the generic versions of Keppra and Lamcital be causing fever and sluggishness?

My husband has switched his Keppra and his Lamictal to the generic versions (Levetiracetam and Lamotrigine). It has been a couple of months now and he is not feeling well, running slight fever and sluggish. Last week he had a TIA. Could the generic versions of his meds be causing these problems?
Mon, 24 Dec 2018
Report Abuse
Question is related to
Drug/Medication ,  
Medical Topics ,  
Internal Medicine Specialist 's  Response
Hello,

It's very unlikely that the drugs caused any symptom since he was already using the same substances. The generic drugs contain the same active substances.

They may differ in the rest of the contents of the pill but there no other pharmacologically active substances in it.

Besides that the pills cannot possibly cause a TIA and it's very unlikely whether they could cause the rest of the symptoms or not. I would look elsewhere for the cause.

Unfortunately, I don't have enough information to suggest one now!

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Panagiotis Zografakis, Internal Medicine Specialist
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI Friday night I was freezing with extreme shivers,I did not have a fever but I could not get warm. I drank some hot tea and took a hot shower until the shivers subsided then went to bed. Saturday I had a fever of 101. Got slight chills when I moved around. (goosebumps no shivers) and today I am fine. I have been diagnosed with fibromyalgia (10+ yrs.) I have multiple nodules on my thyroid which I am taking synthroid for (generic form) I take atenolol for blood pressure which is under control and an antidepressent for the fibro. I had been experiencing heavy prespiration on excertion which I ve had for about 3-6 months. I December of last year I had a silent bladder infection which was solved. Other than that I am a healthy 63 year old. I weight 174 lbs. I am 5 4 tall.

doctor1 MD

Yesterday I woke up feeling fine, had a normal busy day feeling fine. About 8 pm I started feeling like I was getting sick. Nothing major just a little off. By 10 I had sever shivers. By about 11 I was feeling very feverish. I took ibuprofen at 12. Tossed and turned all night. Don t know my temp but I felt like I had a HUGE fever. Considered going to the er at about 330. I think I was hallucinating. Finally fell asleep. Then I woke up this morning feeling more or less ok. Fever seems to be gone. Should I go get checked out? Never had a fever come and go so fast. It was pretty scary

doctor1 MD

hi doctor i have five year old daughter who have a fever, she was hospitalised for seven days, they said a viral illness, i out of hospital now ahd they gave me advil for her three time a day with food, but when the medication dies out the fever come back what can i do

Recent questions on  Mood stabilizer

doctor1 MD

my daughter is talking 200mg of carbamazepine and Flouxotine100 mg but stopped cold turkey over 30 days ago. We had notice a change in her., her husband said something about her not taking her meds and she actuallu lost it started punching him in the face bite his arm and leg.as he trying to restarin her she keep on hitting him ! is this argressiveness and violence normal and her not remembering scares all of us

doctor1 MD

My hubby had seizure in the year 2011.After that he had take Encorate chrono 300 mg for 1 year.later he took lonazepam at night along with encorate chrono(twice a day) for another 1 year.in 2013 he stopped taking medicine in the month of October.he was fine for 2 months,later in the month of December he had seizure again.currently he started taking Depakote500 mg (as prescribed by doctor).but he feels tired through out the day and has stomach upset problems too. My question is Depakote is better than encorate chrono?or is there any alternate medicine for depakote so that there is no side effects for him? Thank you.

doctor1 MD

I ve been experincing alot of arms and legs tingling and dizziness almost daily I m currently on Depakote, zoloft, Trazodone, and Visteral for my bipolar disorder and never felt these things before I started the meds, so I m thinking it s got something to do with the meds. I get vertigo alot, and actually had to call an ambulance one time and go to the hospital cuz I was so incredibly woozy I almost passed out and was vomiting alot! Felt horrible.

doctor1 MD

Hi my son suffers from epilepsy, he was taken off 800mg of epilim chrono as we were told his seizures would proberbly go away once he reaches puberty, the problem is his seizures have returned but he refuses to go back on the medication as it made him very tired and put on weight.

doctor1 MD

I have an very severe anxiety disorder and am taking 5mg of diazepam twice a day and it is not helping me that much with my anxiety.....One dr. gave me zoloft several years ago, and worked well except for weight gain. I have a new dr. right now...

doctor1 MD

My 26 yr old son was depressed at the beginning of th year and was prescribed prozac . This precipitated manic episode from mar-jun, during which he was taken off prozac, put on lithium (450) mg, then fell into a severe depression . He was then...

doctor1 MD

Would a doctor prescribe Zoloft and depakote at the same time for severe depression?